Turner White CommunicationsAbout TWCSubscribeContact TWCHomeSearch
Hospital PhysicianJCOMSMPBRMsCart
Current Contents
Past Issue Archives
Interactive:
Self-Assessment Questions
Review of
Clinical Signs
Clinical Review
Quiz
Pediatric Rounds
Resident Grand Rounds
Article Archives
Case Reports
Clinical Practice
Exams
Pediatric Rounds
Resident Grand Rounds
Review of
Clinical Signs

Guide to Reading
Hospital Physician
Editorial Board
Information for Authors

Reprints, Permissions, & Copyright
Site Map
Self-Assessment Questions

Urology


Answer 5
  1. Discontinue sildenafil and all other PDE-5 inhibitors immediately and refer to an ophthalmologist. In contrast to the previous case, this patient may have nonarteritic anterior ischemic optic neuropathy (NAION). NAION is thought to result from decreased blood flow through small arteries supplying the optic nerve. The visual field deficits may be temporary or permanent. Despite controversy over the association of NAION and the use of PDE-5 inhibitors, the temporal association between use of the medication and clinical symptoms should raise significant concern. The patient should be strongly advised to discontinue the PDE-5 inhibitor and should be referred for urgent ophthalmologic evaluation.

Click here to return to the questions

 

Hospital Physician     JCOM     Seminars in Medical Practice
Hospital Physician Board Review Manuals
About TWC    Subscribe    Contact TWC    Home    Search   Site Map

Copyright © 2009, Turner White Communications
Updated 2/25/08 • nvf